MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SYSTEM 002-1100 15W THERMAL THERAPY; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) SYSTEM 002-1100 15W THERMAL THERAPY; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 9735542
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.Device manufacturing date was unavailable.A manufacturer representative reported that there were no issues in subsequent cases.No parts have been received by the manufacturer for evaluation.
 
Event or Problem Description
A manufacturer representative reported via a surgeon that they were not seeing the dmaps as expected during a laser induced thermal therapy (litt).While the thermal overlay was showing us temperature changes and spread, the damage estimate images did show change, but not as much as the surgeon expected.They restarted the session, however the same behavior continued.They stopped and took a post-op scan and were able to confirm that the actual ablation was more that what was being showed on the software.They were happy with the actual ablation shown.There was no delay or reported impact on patient outcome.
 
Additional Manufacturer Narrative
Additional information: udi, part number and device manufacturing date provided.Patient information was available from the site.
 
Additional Manufacturer Narrative
Data logs from the event date were provided to medtronic for review.However, review of the logs found insufficient information to determine the probable cause of the anomaly.

Brand Name
SYSTEM 002-1100 15W THERMAL THERAPY
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7364309
Report Number1723170-2018-01267
Device Sequence Number19095813
Product Code GEX
UDI-Device Identifier00643169584440
UDI-Public00643169584440
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9735542
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/26/2018
05/08/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/05/2018
06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight56